Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 229, NWS Nashville, TN

September 13, 2001Perry County, Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 13, 2001, 1:25 AM CDT for Perry County, Wayne County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 2001, 1:25 AM CDT (06:25 UTC)
Expired
Sep 13, 2001, 2:00 AM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Perry County, TN, Wayne County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2001-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1772 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2001-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1772 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1588 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WUUS54 KOHX 130627
SVRBNA
TNC135-181-130700-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
125 AM CDT THU SEP 13 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PERRY COUNTY IN TENNESSEE
  NORTHWESTERN WAYNE COUNTY IN TENNESSEE

* UNTIL 200 AM CDT

* AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES NORTHEAST OF CLIFTON...OR ABOUT 12
  MILES WEST OF HOHENWALD...MOVING SOUTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  5 MILES NORTHEAST OF CLIFTON AT 200 AM CDT

THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL, WHICH
MAY CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY BUILDING
AND AVOID WINDOWS.

$$

GIRODO
LAT...LON 3546 8763 3561 8775 3546 8808 3527 8793

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 9:45 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Sep 12, 9:45 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
945 PM CDT WED SEP 12 2001

SURFACE TROUGH RUNNING FROM KY...CUTTING ACROSS NORTHWEST MID TN AND
INTO MS. THUNDERSTORMS SHOULD HAVE DIED WITH SUNSET...BUT
APPARENTLY ENOUGH CONVERGENCE WITH THIS TROUGH TO KEEP ACTIVITY
GOING. WILL UPDATE ZONES FOR ISOLATED OR SCATTERED THUNDERSTORMS
THROUGH TONIGHT. MODELS SUGGEST SOME LOW LEVEL MOISTURE CONVERGENCE
WILL CONTINUE THROUGH THE NIGHT. WITH HIGHER DEW POINTS SOUTHEAST OF
TROUGH...WILL HAVE TO ADJUST LOW TEMPERATURES UPWARD...ESPECIALLY
OVER SOUTH MID TN.

.BNA...NONE.
SH

In the hours before

Special weather statement, Sep 12, 11:17 PM CDT, 2 hours 8 minutes before
TNZ028-130430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1117 PM CDT WED SEP 12 2001

THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILSON
COUNTY HAS BEEN CANCELLED. THE THUNDERSTORMS HAVE NOW
DIMINISHED AND NO LONGER POSE A THREAT OF SEVERE WEATHER.

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 10:51 PM CDTSevere Thunderstorm WarningOHXWilson54 min
Sep 12, 11:15 PM CDTSevere Thunderstorm WarningOHXRutherford30 min
Sep 13, 12:49 AM CDTSevere Thunderstorm WarningOHXMaury31 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.